MAUDE Adverse Event Report: STRYKER TRAUMA KIEL U-BLADE LAG SCREWDRIVER GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL U-BLADE LAG SCREWDRIVER GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1320-0310
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 12/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "a patient who had undergone surgery about a year and a half ago was re-operated on after a postoperative pseudoarthrosis was identified.For reasons unknown, a long gamma nail and u-lag screw were used, but the u-blade was not installed on the u-lag screw.During revision surgery, when removing the u-lag screw, the u-lag screw driver did not turn easily and the tip were deformed.The surgeon prepared a substitute and started to remove it again, but the tip of the second screwdriver were also deformed.Eventually, it was able to be removed, but it extended the surgery time by more than 5 hours.".
 
Additional Manufacturer Narrative
The reported event was confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Generally, the received u-blade lag screwdriver showed normal signs of usage.However, the pegs at the distal end of the outer sleeve were found to be damaged and bent.The nature of found damages indicate excessive rotational force and/or levering the screwdriver during use.It was reported that the u-lag set was initially implanted without the required u-blade.The labelling clearly indicates the use of the u-blade.It was also reported that the surgeon was required to scrape away bony ingrowth in the screw with wires, etc.Which caused delay in surgery.A product deficiency was not verified.Origin of the complaint is the initial omission of a required implant.
 
Event or Problem Description

Brand Name
U-BLADE LAG SCREWDRIVER GAMMA3®
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13236656
Report Number0009610622-2022-00014
Device Sequence Number19934733
Product Code HSB
UDI-Device Identifier04546540377845
UDI-Public04546540377845
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0310
Device Catalogue Number13200310
Device Lot NumberK131826
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexMale
Patient Weight85 KG